Facebook Pixel
EmpowHER Guest
Q: 

Vitiligo, and a skin "rash"

By Anonymous December 5, 2010 - 8:29am
 
Rate This

I have vitiligo extensively on my legs. For about a year, I underwent the "light therapy", but it didn't help. Now, for over a year and a half, I suffer from a terrible swollen, red, extrememly itchy "rash" that breaks out on the areas only where I have vitiligo, usually in sores. The dermatologist says I have exposed my legs to too much sun, but this past summer, I wore pants religiously, and I still have this terrible looking rash that's painful and itches uncontrollably. Tried cortisone creams, and it helps a little, but nothing will "cure" it. Has anyone else had this problem?

Add a Comment2 Comments

EmpowHER Guest
Anonymous

Yes I have vitaligo also. like hands fingers armpits etc. But also have larger areas in other places. Those places. Breakout terrible and are painful. Nothing helps. I have had one area broke out now for about three to four years.
Don't know what to do about . Doing research on computer and saw this.

October 11, 2017 - 5:36pm
EmpowHER Guest
Anonymous

Hi Anonymous,
There are several different treatments available for vitiligo. It all depends on the severity of your vitiligo: treatments such as topical ointments,
Psoralen photochemotherapy (which is an ultraviolet treatment option)
Topical psoralen photochemotherapy (used for people who have small patches in areas)
Oral psoralen photochemotherapy (this is used for severe cases)
For more information about each treatment option please see the full descriptions from Medicine Net here
http://www.medicinenet.com/vitiligo/page4.htm.
Has you received any other treatments besides only topical treatments? Have you been back to your
physician for other possible treatment options?

Thanks for your question.
Missie

December 5, 2010 - 10:05am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags:

Vitiligo

Get Email Updates

Related Topics

Vitiligo Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!